8 doctors weighed in:
Will Suboxone cause you to go into worse withdrawals if you take it when going through actual oxycontin withdrawals?
8 doctors weighed in

Dr. Jeff Blixt
Addiction Medicine
4 doctors agree
In brief: No
Suboxone will help withdrawls from oxycotin.
If you are not in withdrawls already and then take suboxone, it will cause what is called precipitated withdrawls. Suboxone is very helpful with relieving withdrawls and cravings for persons with an addiction to opiates such as oxycotin. However to be effective in treating opiate addiction it must be prescibed and monitored by a physician.

In brief: No
Suboxone will help withdrawls from oxycotin.
If you are not in withdrawls already and then take suboxone, it will cause what is called precipitated withdrawls. Suboxone is very helpful with relieving withdrawls and cravings for persons with an addiction to opiates such as oxycotin. However to be effective in treating opiate addiction it must be prescibed and monitored by a physician.
Dr. Jeff Blixt
Dr. Jeff Blixt
Thank
2 doctors agree
In brief: Possibly
You need to wait long enough (this is the tricky part) after your last dose of oxycontin, before you start suboxone.
If you are not in severe enough withdrawal from oxycontin, taking the suboxone too soon could precipitate withdrawal and make you feel much worse!

In brief: Possibly
You need to wait long enough (this is the tricky part) after your last dose of oxycontin, before you start suboxone.
If you are not in severe enough withdrawal from oxycontin, taking the suboxone too soon could precipitate withdrawal and make you feel much worse!
Dr. Elizabeth Howell
Dr. Elizabeth Howell
Thank
Dr. Kevin Passer
Pediatrics - Psychiatry
2 doctors agree
In brief: It depends
You could be in withdrawal symptoms from oxycontin-which can be long acting and still go into worse withdrawal when you take suboxone, especially depending on how much suboxone you take.
It can be tricky, which is why all of my patients are only started on the first dose of suboxone in my office. I've had patients who were in withdrawal become worse after suboxone due to their very high oxy dose.

In brief: It depends
You could be in withdrawal symptoms from oxycontin-which can be long acting and still go into worse withdrawal when you take suboxone, especially depending on how much suboxone you take.
It can be tricky, which is why all of my patients are only started on the first dose of suboxone in my office. I've had patients who were in withdrawal become worse after suboxone due to their very high oxy dose.
Dr. Kevin Passer
Dr. Kevin Passer
Thank
Get help from a real doctor now
Dr. Vikram Patel
Board Certified,
33 years in practice
929K people helped
Continue
107,000 doctors available
Read more answers from doctors